Maine, 2015Hail and Damaging Winds in Maine, July 28, 2015
July 28, 2015 · NWS GYX · 20 events in 5 counties and zones
A weak and stalled frontal boundary across northern New Hampshire through central Maine was the focus for afternoon convection. These storms produced large hail and damaging winds in many locations across southern and central Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $50,000
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak and stalled frontal boundary across northern New Hampshire through central Maine was the focus for afternoon convection. These storms produced large hail and damaging winds in many locations across southern and central Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 28, 11:35 AM EST, 50 minutes earlier.
Area forecast discussion, Jul 28, 11:35 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1235 PM EDT TUE JUL 28 2015
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN OVER MAINE AND NEW HAMPSHIRE FOR
THE NEXT FEW DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MAINLY DURING THE AFTERNOON AND EVENING HOURS TODAY... WITH SOME
SEVERE THUNDERSTORMS POSSIBLE. A COLD FRONT WILL CROSS THE REGION
ON THURSDAY WITH MORE THUNDERSTORMS POSSIBLE. A WEAK DISTURBANCE
MAY BRING A FEW SHOWERS TO THE MOUNTAINS FRIDAY. UPPER LEVEL
TROUGH REMAINS IN PLACE THROUGH EARLY NEXT WEEK BRINGING PERIODIC
FRONTAL PASSAGES AND UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
1222 PM...MINOR ESTF UPDATE TO 1ST PERIOD GRIDS THAT REFLECTS
SATELLITE TRENDS AND INCORPORATES THE LATEST MESONET...ALONG WITH
HRRR OUTPUT.
PREV DISC...
928 AM...MINOR ESTF UPDATE TO REFLECT LATEST SATELLITE TREND AND
TO INGEST CURRENT MESONET IN FIRST PERIOD GRIDS. SHORTWAVE ALONG
THE ONTARIO-QUEBEC BORDER ON GOES WATER VAPOR IMAGERY...AND
ASSOCIATED CONVECTIVE CLUSTER...WAS RACING SOUTHEAST AND SHOULD BE
VICINITY OF OUR INTERNATIONAL AREA NEAR 23Z. THIS FEATURE COULD
PROVIDE AN EXTRA KICK TO EVENING CONVECTION ACROSS NORTHERN
SECTIONS OF THE FORECAST AREA. OTHERWISE...MODIFIED 12Z KGYX RAOB
SHOWS CAPES AT OR ABOVE 2000 J/KG WHICH AGREES WELL WITH FCST
SOUNDINGS FROM NAM/GFS FOR LATER TODAY...WITH STRONG WINDS PRIMARY
CONCERN ALONG WITH MARGINALLY SEVERE HAIL.
PREV DISC...
6AM UPDATE...
LINE OF SHOWERS AND STORMS HAS MADE IT TO THE COASTLINE A LITTLE
BIT EARLIER THAN FORECAST. HAVE UPDATED PRECIPITATION CHANCES TO
REFLECT THIS. STILL A CHANCE OF A SHOWER OR ISOLATED STORM OVER
SOUTHERN NEW HAMPSHIRE FOR THE NEXT FEW HOURS. THEN EYES TURN
TOWARD AFTERNOON THUNDERSTORMS.
ORIGINAL DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS THE
FORECAST AREA EARLY THIS MORNING. THIS IS IN ASSOCIATION WITH A
SHARP SHORTWAVE TROUGH ROTATING AROUND AN UPPER LOW OVER EASTERN
QUEBEC. GIVEN A MOIST LOW LEVEL ENVIRONMENT AND COOLER/DRIER AIR
ALOFT... ELEVATED INSTABILITY IS BEING TAPPED. THESE SHOWERS AND
STORMS SHOULD MOVE OFF THE COAST THIS MORNING AS THE SHORTWAVE
TROUGH EXITS.
BEHIND THIS TROUGH WILL BE A SUBSTANTIAL AREA OF SUBSIDENCE WHICH
WILL ACT TO SUPPRESS CONVECTIVE ACTIVITY TODAY. INCREASINGLY WARM
AND MOIST LOW LEVEL ENVIRONMENT WILL LEAD TO A GOOD AMOUNT OF
INSTABILITY THIS AFTERNOON ON THE ORDER OF 2000 OR MORE CAPE. THIS
IS QUITE STRONG BY NORTHERN NEW ENGLAND STANDARDS. IN PART THIS
LARGE CAPE VALUE IS A RESULT OF THE SUBSIDENCE BEHIND THE TROUGH
WHICH CAUSES DRYING IN THE MID LEVELS IN AN ELEVATED MIXED LAYER.
THE RESULT IS A CAPPING INVERSION WHICH HELPS SUPPRESS CONVECTIVE
ACTIVITY... AND ALLOWS THE AREA TO BAKE IN THE HEAT LONGER BEFORE
AFTERNOON CONVECTION IS ABLE TO STALL HEATING. THIS HIGH AMOUNT OF
INSTABILITY COULD WELL GO UNTAPPED THIS AFTERNOON IN THE ABSENCE
OF A TRIGGER MECHANISM TO FOCUS CONVECTION AND INITIATE LIFTING.
IN THE SEARCH FOR A TRIGGER WE FIND A SURFACE FRONT / WIND SHIFT
LINE WHICH WILL HAVE MOVED SOUTH INTO THE FORECAST AREA BY THIS
AFTERNOON. IT SHOULD REACH THE FOOTHILLS REGION OF MAINE PERHAPS
NEAR AUGUSTA BEFORE IT COLLIDES WITH THE AFTERNOON SEA BREEZE.
THE SURFACE CONVERGENCE GENERATED BY THESE TWO BOUNDARIES... AND
THEIR POSSIBLE COLLISION... COULD SERVE AS THE TRIGGERING
MECHANISM NEEDED TO GET THUNDERSTORMS GOING THIS AFTERNOON.
ANOTHER POTENTIAL SOURCE OF LIFT WOULD BE HEATING OVER THE HIGHER
TERRAIN WHICH LEADS TO MORE FOCUSED RISING MOTION OVER THE PEAKS.
OF THESE TWO SOURCES... THE COLLIDING BOUNDARIES SEEM TO BE THE
MOST LIKELY TO HELP OVERCOME THE CAP AND OVERALL SUBSIDENCE IN
THIS NORTHWEST UPPER LEVEL FLOW REGIME AND LEAD TO THUNDERSTORM
DEVELOPMENT.
OVERALL PRECIPITATION CHANCES ARE A BIT LOWER DUE TO THE OVERALL
SUBSIDENCE AND ARE NOW GENERALLY IN THE CHANCE RANGE OVER THE
COASTAL PLAIN. HOWEVER... STORMS THAT DO FORM WILL HAVE THE
POTENTIAL TO BE STRONG TO SEVERE. OVERALL WIND SHEAR MIGHT BE JUST
UNDER WHAT IS NEEDED FOR CLASSIC SUPERCELLS... HOWEVER IT MAY BE
ENOUGH TO SUPPORT MULTICELL CLUSTERS OR SUPERCELLS WITHIN LOCALLY
ENHANCED REGIONS OF SHEAR. THE TOTAL INSTABILITY AVAILABLE ALSO
SUGGESTS HAIL TO BE A POSSIBILITY... AND THE WELL MIXED LOW LEVELS
WHICH WILL BE NEEDED TO OVERCOME THE CAP SHOULD BE SUPPORTIVE OF
STRONG DOWNBURST WINDS. HEAVY RAIN MAY ALSO BE A THREAT IN THE
MOIST ENVIRONMENT ALTHOUGH STORM MOTION WILL BE FAIRLY BRISK
EXCEPT FOR POTENTIAL AREAS OF BACK BUILDING ALONG THE COLLIDING
BOUNDARIES.
TEMPERATURES WILL BE QUITE WARM TODAY WITH HIGHS IN THE 80S AND
90S AND HEAT INDEX VALUES RISING INTO THE MID 90S OVER SOUTHERN
NEW HAMPSHIRE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CONVECTIVE ACTIVITY SHOULD BEGIN TO WANE IN THE EARLY EVENING
HOURS WITH THE LOSS OF HEATING. HOWEVER... ELEVATED INSTABILITY
STILL EXISTS SO ANY STORMS WHICH ALREADY EXIST COULD MAINTAIN
THEMSELVES INTO THE NIGHT. EXPECT LOW TEMPERATURES IN THE 60S.
MARINE FOG COULD MAKE A RETURN TO THE MAINE COASTLINE. THE FRONTAL
BOUNDARY THAT HAD MOVED SOUTH DURING THE DAY WILL LIKELY GET
STALLED BY THE COLLISION WITH THE SEA BREEZE FRONT.
STALLED FRONTAL BOUNDARY OVER THE COASTAL PLAIN OF MAINE AND
EXTENDING TOWARD THE MOUNTAINS OF EASTERN NEW HAMPSHIRE COULD
SERVE AS THE FOCUS FOR A FEW THUNDERSTORMS AGAIN ON WEDNESDAY...
HOWEVER OVERALL STORM CHANCES ARE LOW. THERE SHOULD BE A BETTER
WIND SHEAR ENVIRONMENT FOR STORMS ON WEDNESDAY SO IF STORMS DO
FORM THERE WILL BE THE POTENTIAL FOR SUPERCELLS. BUT THE
CONFIDENCE IN STORM FORMATION IS FAIRLY LOW AS WARM AIR CONTINUES
TO MOVE IN ALOFT... MAKING IT A LITTLE MORE DIFFICULT TO BREAK THE
CAP. THE WARMER AIR ALOFT AND THE CONTINUED SUBSIDENCE IN
NORTHWEST FLOW SHOULD ALLOW STRONG HEATING TO OCCUR. JUST ABOUT
EVERYONE WILL EXCEED 80 DEGREES... EVEN TYPICALLY COOL ROCKLAND.
PORTLAND MAY FLIRT WITH 90 DEGREES BEFORE A SEA BREEZE CUTS
HEATING SHORT. INLAND AREAS AND MOST OF NEW HAMPSHIRE SHOULD BE IN
THE 90S WITH HEAT INDEX VALUES REACHING THE MID TO UPPER 90S...
BUT FALLING SHORT OF HEAT ADVISORY CRITERIA (100 DEGREES).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL RIDGING AND WARMER 850MB TEMPERATURES WILL BE ON
THEIR WAY OUT THURSDAY AS A COLD FRONT APPROACHES FROM THE WEST.
WE SHOULD BE ABLE TO REACH THE MID 80S TO LOWER 90S AHEAD OF THE
BOUNDARY BEFORE PRECIPITATION COOLS THINGS DOWN. STORMS WILL
BENEFIT FROM WARM MUGGY AIR BUT LOW LEVEL JET WILL BE STRONGER IN
CANADA AND ONLY ON THE ORDER OF 15 KTS HERE. WE COULD STILL SEE
SOME MARGINALLY SEVERE STORMS WITH IMPRESSIVE INSTABILITY OVER
SOUTHERN SECTIONS ESPECIALLY.
FRIDAY WILL BE JUST A COUPLE DEGREES LOWER THAN THURSDAY WITH
COOLER AND DRIER AIR MOVING IN BEHIND THE FRONT. A WEAK
DISTURBANCE IN THE CYCLONIC FLOW ALOFT KEEPS PARTLY CLOUDY SKIES
AND SHOWERS OVER THE CARRABASSETT VALLEY AND TO THE NE. A WEAK
COLD FRONT CROSSES THE REGION SATURDAY WITH ITS PARENT SURFACE LOW
WELL REMOVED TO THE NORTH. THIS SHOULD BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO MAINLY THE MOUNTAINS OF NH AND MAINE.
ANOTHER SEEMINGLY UNANCHORED AREA OF PRECIPITATION ARRIVES FOR
EARLY NEXT WEEK. THESE PRECIPITATION EVENTS TEND TO BE LIGHT TO
MODERATE SHOWERS AND ANY HEAVY RAINFALL WILL BE ASSOCIATED WITH
STATIONARY OR SLOW MOVING BOUNDARIES (SEA BREEZES... OUTFLOWS...
ETC) THAT WILL BE HARD TO DEFINE AHEAD OF TIME. THUS IT WILL BE
HARD TO PINPOINT WHO WILL GET RAIN AND WHO WONT ON ANY GIVEN
DAY... SUCH IS THE NATURE OF SUMMERTIME CONVECTION.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...SHOULD SEE VFR CONDITIONS RETURN AREA WIDE TODAY.
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE
COASTAL PLAIN OF MAINE AND POSSIBLY INTO NEW HAMPSHIRE. COULD SEE
THE RETURN OF MARINE FOG AND CLOUDS TONIGHT TO THE MAINE COAST AND
VALLEY FOG IN THE NEW HAMPSHIRE VALLEYS.
LONG TERM...PREVAILING VFR CONDITIONS EXCEPT FOR THURSDAY
AFTERNOON TO FRIDAY MORNING MVFR OR LOWER IN SHOWERS AND
THUNDERSTORMS AS A FRONT MOVES FROM WEST TO EAST. ON
SATURDAY... SCATTERED MVFR IN SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY FOR KHIE AND KLEB.
&&
.MARINE...
SHORT TERM...WEAK PRESSURE GRADIENT KEEPS WIND FLOW LIGHT AND SEAS
FAIRLY CALM.
LONG TERM...WINDS AND SEAS REMAIN BELOW CRITERIA BUT MAY BRUSH
NEAR 5 FT IN THE FAR OUTER WATERS EARLY FRIDAY. THERE WILL BE
SEVERAL WIND SHIFTS OVER THE WATERS THIS WEEK EVEN THOUGH SPEEDS
SHOULD BE AT OR BELOW 12 KTS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
ES
Hazardous weather outlook, Jul 28, 2:47 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
347 AM EDT TUE JUL 28 2015
MEZ007>009-012>014-019>022-024>028-NHZ001>004-290800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-
347 AM EDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINE AND NEW
HAMPSHIRE TODAY... ESPECIALLY OVER THE COASTAL PLAIN. SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ018-023-NHZ005>015-290800-
INTERIOR YORK-COASTAL YORK-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
347 AM EDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
BUILDING HEAT AND HUMIDITY WILL REACH ITS CLIMAX ON WEDNESDAY.
HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S BUT ARE
CURRENTLY EXPECTED TO REMAIN JUST BELOW HEAT ADVISORY CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-290800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
347 AM EDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 8:53 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
953 AM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 4 W MOUNT WASHINGTON 44.27N 71.38W
07/28/2015 COOS NH LAW ENFORCEMENT
TREES DOWN BLOCKING JEFFERSON NOTCH RD
&&
EVENT NUMBER GYX1500142
MCLocal storm report, Jul 28, 9:46 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1046 AM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG SOLON 44.95N 69.86W
07/27/2015 SOMERSET ME LAW ENFORCEMENT
ONE TREE DOWN.
&&
CORRECTED EVENT TIME
EVENT NUMBER GYX1500140
MCSpecial weather statement, Jul 28, 12:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
102 PM EDT TUE JUL 28 2015
MEZ013-281730-
SOUTHERN FRANKLIN ME-
102 PM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN FRANKLIN COUNTY IN MAINE
* UNTIL 130 PM EDT
* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FARMINGTON...MOVING TO THE SOUTHEAST AT
10 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
AND FARMINGTON.
LAT...LON 4463 7004 4471 7031 4476 7029 4481 7019
4476 7001
TIME...MOT...LOC 1700Z 295DEG 7KT 4473 7012Thunderstorm Wind, Franklin
- When
- July 28, 12:25 PM EST to 12:29 PM EST
- Where
- Franklin County, Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.670, -70.150
A severe thunderstorm downed trees on Old Corner Road and Whitter Road in Farmington.
Thunderstorm Wind, Franklin
- When
- July 28, 12:44 PM EST to 12:49 PM EST
- Where
- Franklin County, 0.49 mi E of North Chesterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.600, -70.110
A severe thunderstorm downed trees on a car on Knowlton Corner Road in North Chesterville.
Thunderstorm Wind, Franklin
- When
- July 28, 12:56 PM EST to 1:02 PM EST
- Where
- Franklin County, Jay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.500, -70.220
A severe thunderstorm downed trees on Hyde Road, Chesterville Road and East Jay Road in Jay.
Thunderstorm Wind, Kennebec
- When
- July 28, 1:34 PM EST to 1:38 PM EST
- Where
- Kennebec County, 0.69 mi N of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.410, -70.030
A severe thunderstorm downed trees Fayette.
Thunderstorm Wind, Kennebec
- When
- July 28, 1:41 PM EST to 1:46 PM EST
- Where
- Kennebec County, Wayne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.350, -70.070
A severe thunderstorm downed trees in Wayne.
Thunderstorm Wind, Kennebec
- When
- July 28, 1:43 PM EST to 1:48 PM EST
- Where
- Kennebec County, 0.69 mi N of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.410, -70.030
A severe thunderstorm downed trees in Fayette.
Thunderstorm Wind, Androscoggin
- When
- July 28, 2:01 PM EST to 2:05 PM EST
- Where
- Androscoggin County, 2.03 mi SW of Wales Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.150, -70.080
A severe thunderstorm downed trees on Marrs Point Road and Route 132.
Thunderstorm Wind, Franklin
- When
- July 28, 2:15 PM EST to 2:19 PM EST
- Where
- Franklin County, 2.81 mi S of Chesterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.510, -70.090
A severe thunderstorm downed trees on North Road near the Fayette town line in Chesterville.
Thunderstorm Wind, Androscoggin
- When
- July 28, 2:25 PM EST to 2:30 PM EST
- Where
- Androscoggin County, 0.5 mi W of Sabattus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.120, -70.110
A severe thunderstorm downed trees and wires in Sabattus.
Thunderstorm Wind, Waldo
- When
- July 28, 2:41 PM EST to 2:45 PM EST
- Where
- Waldo County, Brooks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.550, -69.120
A severe thunderstorm downed trees across Highway 139 in Brooks.
Hail, Androscoggin
- When
- July 28, 2:46 PM EST to 2:51 PM EST
- Where
- Androscoggin County, Lisbon
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.030, -70.100
A severe thunderstorm produced 1 inch hail in Lisbon.
Hail, Androscoggin
- When
- July 28, 2:54 PM EST to 2:58 PM EST
- Where
- Androscoggin County, 0.69 mi S of Durham
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 43.970, -70.120
A severe thunderstorm produced 1 inch hail in Durham.
Hail, Androscoggin
- When
- July 28, 2:55 PM EST to 2:59 PM EST
- Where
- Androscoggin County, Lisbon
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 44.030, -70.100
A severe thunderstorm produced 1.5 inch hail in Lisbon.
Thunderstorm Wind, Waldo
- When
- July 28, 3:00 PM EST to 3:05 PM EST
- Where
- Waldo County, 1.7 mi NE of City Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 44.470, -69.010
A severe thunderstorm downed large branches and wires in Belfast.
Thunderstorm Wind, Somerset
- When
- July 28, 4:30 PM EST to 4:35 PM EST
- Where
- Somerset County, 0.98 mi W of Hartland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.880, -69.450
A severe thunderstorm downed trees and wires in Hartland.
Thunderstorm Wind, Somerset
- When
- July 28, 4:50 PM EST to 4:55 PM EST
- Where
- Somerset County, 1.63 mi ENE of Pittsfield Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.780, -69.340
A severe thunderstorm downed trees and wires in Pittsfield.
Thunderstorm Wind, Somerset
- When
- July 28, 4:52 PM EST to 4:57 PM EST
- Where
- Somerset County, 2.81 mi N of Hinckley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.720, -69.620
A severe thunderstorm downed trees in Hinckley.
Thunderstorm Wind, Kennebec
- When
- July 28, 5:35 PM EST to 5:39 PM EST
- Where
- Kennebec County, 0.49 mi W of South Albion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.500, -69.490
A severe thunderstorm downed trees on Albion Road in South Albion.
Thunderstorm Wind, Kennebec
- When
- July 28, 5:35 PM EST to 5:40 PM EST
- Where
- Kennebec County, 1.82 mi N of Albion to 0.79 mi NE of Albion
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.556, -69.423
Wind damage caused by a microburst snapped and uprooted a couple hundred trees along Bog Road in Albion just north of the intersection with Route 9. The winds also tore metal roofing materials off several buildings, and blew over and demolished a camper to house chickens. About 80 chickens perished in the storm. The microburst was accompanied by wind-driven hail up to 1 inch in diameter which caused an estimated $50,000 in damages to crops in the area and about $25,000 in damage to buildings and livestock .
Thunderstorm Wind, Waldo
- When
- July 28, 6:00 PM EST to 6:06 PM EST
- Where
- Waldo County, 2.86 mi NE of Greely Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.410, -69.410
A severe thunderstorm downed trees in Greely Corner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, July 28 to 29, 20152 deaths · 10 events
- Flash Flooding and Flooding in Iowa, July 28 to 30, 2015$7.5 million · 1 in hail · 98 events
- Flash Flooding and Damaging Winds in Kentucky, July 28, 20151 death · $85,000 · 56 kt wind · 6 events
- Rip Current in South Carolina, July 28, 20151 death · 1 event
- High Wind in North Dakota, July 28, 2015$368,000 · 66 kt wind · 30 events
- Damaging Winds and Lightning Strike in Tennessee, July 28, 2015$64,000 · 61 kt wind · 24 events
- Lightning Strike in Minnesota, July 28, 2015$155,000 · 1 event
- Excessive Heat in Indiana, July 28 to 29, 20156 injured · 6 events
- Flooding and Hail in Rhode Island, July 28, 2015$42,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in Massachusetts, July 28, 2015$35,000 · 50 kt wind · 4 events
- High Wind in Montana, July 28, 201566 kt wind · 7 events
- Flash Flooding and Damaging Wind in Arizona, July 28, 2015$12,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594308, 594309, 594310, 594311, 594312, 594313, 594470, 594316, 594471, 594317, 594303, 594305, 594306, 594318, 594319, 594321, 594322, 594324, 597399, 594325.